Post # 17
I just went off birth control (after 10 + years!) and I was nervous about the side effects too. Everyone is SO different, I realize, but I just want to share with you what I have experienced in the last 3 months since I went off it because it could affect your decision to do so before the wedding.
(1) My skin is SOOOOOOOO oily! I never had this issue before. I had a teeny bit of break out but not really anything to speak of. But my skin is like an oil slick!
(2) This oil problem is also affecting my scalp (also never had this before) so my hair looks greasy and stringy if I don’t wash it and blowdry like every 6 hours! UUGGGggghhh….
(3) Cramps are HORRIBLE!
(4) All the PMS symptoms that I never had have reared their UGLY heads (retaining water like a mo-fo with swollen feet and tight clothes, headaches, backaches, lethargy, all of it!)
I’m not trying to dissuade you from your NFP plan, but I just wanted you to know what I have been through and I certainly would not want to be dealing with these issues (especially the skin issues) at my wedding.
Post # 18
I would talk to your doctor when you go in for your annual wellness exam. I spoke with mine and he said not to go off the pill until after the wedding. He also said that since we will be trying to conceive rather quickly after the wedding is to not try to get pregnant until after I’ve already had one cycle on my own. That is more for being able to predict a more accurate due date in the future. He said that coming off the pill, for some people the effects of the pill are gone within days and for others, up to three months. Depends on the hormones and fertility of the woman. But I would ask him. He can help clear up any other questions you have best.
And I will agree with the other bees about having more intense or heavier periods once off the pill. I have been off of it a few times (for medical reasons) in the last ten years since i started taking it. I personally though have heavier flow and more severe cramps than most women I know, but that’s a family thing. I think whatever your mom or sisters have/had in the past would be what you can look forward to when you go off the pill.
Good luck with NFP! We have yet to take our class, but I plan on using it as a means towards faster conception rather than as a contraceptive.
Post # 19
My annual exam is at the same time I’m wanting to get off the pill so I luck out on that one! I plan on talking to him about my options, but I’m wondering if he will be biased. From what I have heard, doctors aren’t a big fan of NFP so I wonder what he will say. This is a new doctor too so I’m not sure how he feels about these things.
If I do decide to do NFP I want to get started before the wedding. I want to make sure I’m familiar with my cycle before I’m sexually active again. I know we can use condoms while I’m just starting my charting, but I’d rather not have to our first months of marriage.
The additional bloating and skin issues: can OTC medicenes help with this? If I just take Pamprin or any other type of meds will they help with the bloating and what not? I’m not overly concerned with a heavier flow or cramps, while they may be inconvienient I think I’ll be more okay with them than the bloating and what not.
Sorry if I’m asking too many questions, I’m the type of person that wants to be FULLY informed on everything before I make any decisions and this is a BIGGIE 😀
Post # 20
I highly recommend buying and reading the book Taking Charge of Your Fertility
Post # 21
I got off the pill in April and I only have two complaints- pain and acne. My first 6 periods were so painful after getting off of the pill but I really like being off of it due to emotional reasons. And thoe worst part was that my face broke out so bad for about 3 months solid. I have noticed such a change in my skin but nothing so horrible that i would want to get back on the pill and become an emotional mess again. Good luck!
Post # 22
You mentioned your doctor’s reaction to NFP: My doc looked at me like I was a crazy-lady when I told him. Most doctors don’t know anything about NFP, or if they do, they think it is the rhythm method (which it is not, because the rhythm method is a failure).
For temperature taking, it’s not hard to wake up and do it. My husband is in charge of it. Half the time I barely hear the alarm and just feel him stick a thermometer in my mouth and take it out again when it’s done. The biggest difficulty is remembering to keep my mouth closed because usually I am half asleep! Our thermometer also remembers the last recorded temp so that you can look at it later to record.
However, you do not actually have to take it every day, although it’s recommended you do to get in the habit. Once you have recorded your temperature rise (around day 19 or so on a 28-day cycle) you do not need to take your temperature for the rest of that cycle. Once the temp goes up (3+ days of 0.4 degrees rise), it stays up and you’re infertile for the rest of the cycle. Also, assuming cycles of 26 days or longer for the last 6+ cycles, the first 6 days (mensturation is day 1) are considered infertile and thus you do not need to temp. So in realistic practice I take my temp on days 6-20 or so, which is about half the time. As you get to know your body you can learn what rules are right for you to apply and when.
As for taking it at the same time, I have actually found that my temp pattern is clear as long as I take it immediately on waking up. A few hours variation doesn’t make a difference to the temp pattern for me, like if I wake up late on weekends. (What does really impact it is if you have a fever if you are sick though!) I don’t recommend that method, for a beginner especially, but my point is that with practice you find a way to make STM fit your needs and your ability to tolerate risk. I am willing to be that my temp is still okay even if I take it 3 hours later than usual on a weekend, for example.
As for skin issues and PMS cramps/tenderness, I have had great success with taking 1-2 Aleve per day in the end of the cycle. This method is discussed here on acne.org (and there’s even been a real live scientific study done about it): http://www.acne.org/messageboard/Aleve-premenstrual-mid-t114587.html Modifying your diet also really helps.
Post # 23
When I came off the pill I missed my period one month, and resumed next month in full force (i.e. the most horrible cramps EVER known to man). = )
Post # 24
For me, going off the pill meant weight loss, fewer mood swings and especially fewer lows, and some minor skin issues that I’m figuring out how to clear up. My period is also irregular, but it was before I went on the pill. I would recommend going off, I feel so much better without the pill!
Post # 25
I love weddingbee! Thank you so much for all your advice and re-assurance this is the way to go. I’ve ordered the book “Taking Charge of Your Fertility”. It sounds like it will have a lot of useful advice for me.
Eryepye – I also get severe mood swings, I thought going off the pill would make them worse, but maybe they’ll actually improve them?? Getting acne may be quite inconvenient giving the timing, but hopefully there are OTC treatments that may help??
Post # 26
Good Luck with NFP, I have just started using it a few months ago and find it a lot simpler than it can seem. I just set my alarm for the same time every day and take my temp almost without waking up. Make sure you get a thermometer that will hold the temerature until the next time you use it so you don’t have to record the temerature when you are half asleep. Again good luck with NFP
Post # 27
@MrsK2be: 🙁 Just did a search for greasy hair/birth control on Weddingbee because I have this. I was wondering if anyone else had greasy hair after coming off BCP. Mind if I threadjack a two year old thread? Anyone? Does anyone else have this symptom? I feel like I’m going through puberty again with this hair! Haha gross.
Post # 28
No greasy hair. Just a greasy face! Yuck.
Post # 29
Boo. My face is greasier than normal too, but I’ve never had skin issues, so I’m not worried about breakng out. My hair on the other hand, is my pride and joy lol, and it has looked nasty the past few days!
Post # 30
No side fx coming off- except that I stopped acting crazy lol. I ended up getting an IUD, so I have pretty bad period cramps now, but I have no other changes- Yaz made me gain nothing but made me overheat and have high blood pressure. Nuva ring made me gain 10 lbs.
Post # 31
Ummm and now that I actually have my first period post-pill, my fingers are so swollen that I can’t wear my e-ring. I suppose the pill kept the boating down.